Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv With Bleeding Disorders

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Tipranavir (Aptivus)

...Tipranavir is a drug used as part of antiretroviral therapy (ART). It is also called Aptivus. It is manufactured by Boehringer Ingelheim. Tipranavir is a protease inhibitor. These drugs prevent the protease enzyme from working. HIV protease acts like a chemical scissor. It cuts the raw material for HIV into specific pieces needed to build a new virus. Protease inhibitors "gum up" these scissors. Who Should Take It? Tipranavir was...
Ask the Experts

thin skin and bleeding

My roommate and I both bleed easily and get big red blotches on our arms if we bump into anything...both long term controlled hiv, undectectable and 4-500 tcells. I notice that other people have posted this same problem and your answers are very...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...absence of much recent data highlighting the problem--more attention needs to be paid to skin problems and aging in the setting of HIV. If any reader has a good reference please post. KH Read more »

Truvada and Efivarenz

Dr i am on truvada and efivarenz for a month now. I loose a lot of blood when i am on my periods,how can this problem be solved.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...menses or induce some sort of clotting/bleeding disorder. Heavy bleeding during menses can be due to a number of mostly non-HIV problems including a number of infections, fibroids, endometriosis, hormone problems (sometimes that could be... Read more »

HIV and Nose Bleeds

Hi, my husband is HIV pos. and I'm negative. He has been having nose bleeds and I was wondering if that is something to do with the HIV? He recently started taking viramune and truvada. Though I don't think the nose bleeds are from those as he had a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV infection can cause some bleeding disorders (such as a low platelet count). HIV drugs, including nevirapine (Viramune), can also cause problems with the liver, resulting Read more »

HIV and gums

I am HIV+ been diagnosed for a year now. Over the past 2 years (and before being diagnosed with HIV) I have had all my teeth removed with new crowns. I am on Aptripla. Just recently I have not been able to brush my teeth without gums bleeding. It's...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV+ persons have an increased rate of gum disorders. You should inform your dentist about your HIV status in order to allow him/her Read more »
Articles
The Well Project

Women and HIV/AIDS

...than womenstill have HIV in the US, women are catching up. In some countries, HIV+ womenoutnumber HIV+ men. The proportion of HIV/AIDS cases among women has more than tripled from 8percent in 1985 to an alarming 27 percent in 2008. That means... Read more »
The Well Project

Women, Anemia and HIV/AIDS

... Table of Contents What Is Anemia? Anemia and HIV What Causes Anemia? Diagnosis and Treatment Taking Care of Yourself What Is Anemia? Anemia is a medical problem Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Time; Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Retrieved July 2003 from www.thebody.com/sfaf/winter02/pn.html Venkat K. and Florian P. (2005). Neurological complications of HIV/AIDS. Bulletin of Experimental Treatments for AIDS : Retrieved October 2006from ... Read more »
Connect With Others

hi!!

Posted by willbestrong1, 2 Replies
hi everybody!! Last week i had my elisa test and it was positive. then they did western blot test but now they cant say anything..i mean the doctor told me he cant say whether i am negative or positive..they will have some more research on... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

For those worrying about their tongue being white

Posted by Anonymous, 1 Reply
...Here's some pics of Hiv/AIDs patients with thrush (or white coat on tongue). Go to the HIV/AIDS section http://www.afraidtoask.com/std.html Read more »

Workplace issues and HIV/AIDS

Posted by ScotCharles
...http://www.thebody.com/workplace.html Check out this link for workplace issues with HIV/AIDS. It is very thorough. Read more »